You are here: Home pathway Area of law pathway Ibuprohm

Defective Drugs Lawyers and Attorneys Legal Help

Ibuprohm

Ibuprofen (eye-byoo-PROE-fen) Treats pain caused by arthritis, menstrual cramps, and other problems. Also reduces fever. Belongs to the group of drugs called non-steroidal anti-inflammatory drugs (NSAIDs).   Ibuprohm comes in many forms; Advil, Motrin Children's, Motrin IB, Advil Children's, Motrin Infants', Motrin Junior, Ibu-2, Q-Profen, Proprinal, Ibu-200, A-G Profen, Midol Cramp Formula, Bufen, Motrin Migraine Pain, Addaprin

You should not use this medication if you have had an allergic reaction to ibuprofen, aspirin, or other pain and arthritis medications, such as Indocin®, Naprosyn® or Aleve®, Tolectin®, or Clinoril®. The effect may have included wheezing or feeling short of breath, hives, rash, or swelling in the face.

Tablet, Liquid, Chewable Tablet

  • Your physician will tell you how much to take and how often.
  • You can take the medicine with food, milk, or antacids (such as Maalox® or Mylanta®) so it does not upset your stomach.
  • Take the medication with a full glass of water.
  • Shake the oral liquid before using.
  • Precisely measure your dose of oral liquid with a marked measuring spoon or medicine cup.
  • You should chew the chewable tablet completely before you swallow it. If a dose is missed: use the missed dose as soon as you remember and if it is almost time for your next dose, wait until then to use your medication and skip the missed dose.
  • You should not use two doses at the same time.
  • Consult with your physician or a pharmacist previous to using any other medications, including over-the-counter medicines, vitamins, and herbal products.
  • You should not use ibuprofen with aspirin, products that contain aspirin, or other pain and arthritis medicine, including naproxen (Aleve®).
  • Ibuprofen can cause stomach bleeding. Consuming alcohol may make this worse. If you have 3 or more drinks of alcohol every day, ask your physician if you should use ibuprofen. One drink of alcohol is the same as 4 ounces of wine, 12 ounces of beer, or 1 ounce of hard liquor (gin, whiskey, and others).
  • Be sure your physician knows if you are also using Coumadin®.
  • Speak with your physician prior to taking ibuprofen if you have high blood pressure, liver or kidney disease, heart failure, or ulcers or other stomach problems.
  • If you are pregnant or breastfeeding, talk to your doctor before using this medicine. You should not use ibuprofen during the last 3 months of pregnancy.
  • This medication could cause ulcers and stomach bleeding. This can occur without warning signs. You may need to see your physician for regular health checks while using these medications.
  • You can buy ibuprofen without a physician's prescription, but you should speak to your physician before you start using it. Do not use the medicine more that 10 days (if treating pain) or 3 days (if treating fever) unless you have talked to your doctor.